Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


supplements and viral load
Apr 11, 2002

I was diagnoised in September with a Vl of 33,000 and Tcell 270. I had a stomach infection at the time. My most recent test in December came back Vl 22,700 and Tc at 250 again. I recovering from another stomach problem.

My tests were through the same clinic. I had run out of the supplement Lethicin during this time. What impact might does lecithin have on the body and should I continue using it? (40 yrs. black male)

Response from Ms. Fields-Gardner

Lecithin supplements have been used for a variety of health reasons. In HIV infection, it has been used to alter the cell wall lipid layer in the hopes that HIV would be less able to attach and infect cells. Changes in the lipid layer of cell membranes are thought to change the dynamics of viral infection. In addition, lecithin has been purported to enhance the activity of antioxidant therapy (such as "lecithinized" SOD). Other potential uses are tied to the choline content of lecithin.

Lecithin powder can contain around 1750 mg/teaspoon and one large egg contains around 2000 mg of lecithin.

Whether use of or lack of lecithin supplements has had an effect in your situation would be very difficult to say (and certainly impossible to prove). There are few reports of side effects, most of which associated with gastrointestinal distress (diarrhea) that are dose-related. While it may be difficult to make a blanket statement about recommending the supplement, it is also not one that has been the subject of much criticism.


Previous
No more prescription meds for him to use
Next
Need help with Andro

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement